Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 180, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jul 12, 2021, 3:50 AM CDT for Saint Tammany Parish, Louisiana. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 3:50 AM CDT (08:50 UTC)
- Expired
- Jul 12, 2021, 2:16 PM CDT
- In force
- 10 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Bogue Falaya River near Camp Covington (CGSL1). The gauge peaked at 45.98 ft at Jul 12, 2021, 4:00 AM CDT.
- Action stage
- 40 ft
- Minor stage
- 45 ft
- Moderate stage
- 50 ft
- Major stage
- 60 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375105, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
245 WGUS44 KLIX 120850 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 350 AM CDT Mon Jul 12 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Louisiana... Bogue Falaya River At Camp Covington affecting St. Tammany Parish. Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-121530- /O.NEW.KLIX.FL.W.0180.210712T0850Z-210712T1528Z/ /CGSL1.1.ER.210712T0529Z.210712T0800Z.210712T0927Z.NO/ 350 AM CDT Mon Jul 12 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Bogue Falaya River At Camp Covington. * From early this morning to late this morning. * At 3:00 AM CDT Monday the stage was 45.9 feet. * Flood stage is 45.0 feet. * Minor flooding is occurring. * Forecast...The river is expected to rise to a crest of 46.0 feet this morning and then fall below flood stage by this evening. * Impact...At 45.0 feet, Water will encroach residential property in the vicinity of the gage. Residences on the east bank near the river will be threatened. Water will cover entrance driveways to property on the east bank. && LAT...LON 3052 9004 3052 9014 3061 9019 3060 9010 $$ LAC103-121530- /O.NEW.KLIX.FL.W.0179.210712T0850Z-210712T1519Z/ /CVEL1.1.ER.210712T0554Z.210712T0730Z.210712T0918Z.NO/ 350 AM CDT Mon Jul 12 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Bogue Falaya River At Boston St in Covington. * From early this morning to late this morning. * At 2:30 AM CDT Monday the stage was 6.4 feet. * Flood stage is 6.0 feet. * Minor flooding is occurring. * Forecast...The river is expected to rise to a crest of 6.6 feet this morning and then fall below flood stage by late this evening. * Impact...At 6.0 feet, The river will leave its banks under the Boston Street Bridge and begin to flood the Bogue Falaya Towers property. && LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004 $$ PG
3 follow-up statements
243 WGUS84 KLIX 121044 FLSLIX Flood Statement National Weather Service New Orleans LA 544 AM CDT Mon Jul 12 2021 ...Forecast flooding changed to Minor severity and increased in duration for the following rivers in Louisiana... Bogue Falaya River At Camp Covington affecting St. Tammany Parish. Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish. For the Bogue Falaya...including Camp Covington, Boston St in Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-122000- /O.EXT.KLIX.FL.W.0180.000000T0000Z-210712T2000Z/ /CGSL1.1.ER.210712T0529Z.210712T0915Z.210712T1400Z.NO/ 544 AM CDT Mon Jul 12 2021 ...Forecast flooding changed to Minor severity and increased in duration until late this afternoon... The Flood Warning continues for the Bogue Falaya River At Camp Covington. * Until late this afternoon. * At 5:00 AM CDT Monday the stage was 45.9 feet. * Flood stage is 45.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage late this afternoon. * Impact...At 45.0 feet, Water will encroach residential property in the vicinity of the gage. Residences on the east bank near the river will be threatened. Water will cover entrance driveways to property on the east bank. && LAT...LON 3052 9004 3052 9014 3061 9019 3060 9010 $$ LAC103-130445- /O.EXT.KLIX.FL.W.0179.000000T0000Z-210713T1845Z/ /CVEL1.1.ER.210712T0554Z.210712T1800Z.210713T1245Z.NO/ 544 AM CDT Mon Jul 12 2021 ...Forecast flooding changed to Minor severity and increased in duration until early tomorrow afternoon... The Flood Warning continues for the Bogue Falaya River At Boston St in Covington. * Until early tomorrow afternoon. * At 4:30 AM CDT Monday the stage was 6.8 feet. * Flood stage is 6.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 8.0 feet this afternoon. The river is expected to fall below flood stage by tomorrow morning. * Impact...At 7.0 feet, Water will rise onto the west bank flooding property of the Bogue Falaya Towers at East Boston Street and threatening commercial property on the east bank near Military Road. Bogue Falaya River Park and Christ Episcopal School grounds will begin to flood. && LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004 $$ PG
387 WGUS84 KLIX 121449 FLSLIX Flood Statement National Weather Service New Orleans LA 949 AM CDT Mon Jul 12 2021 ...The Flood Warning is extended for the following rivers in Louisiana... Bogue Falaya River At Camp Covington affecting St. Tammany Parish. ...The Flood Warning continues for the following rivers in Louisiana... Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish. For the Bogue Falaya...including Camp Covington, Boston St in Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-122045- /O.EXT.KLIX.FL.W.0180.000000T0000Z-210712T2035Z/ /CGSL1.1.ER.210712T0529Z.210712T0915Z.210712T1435Z.NO/ 949 AM CDT Mon Jul 12 2021 ...The Flood Warning is now in effect until late this afternoon... The Flood Warning continues for the Bogue Falaya River At Camp Covington. * Until late this afternoon. * At 9:00 AM CDT Monday the stage was 45.2 feet. * Flood stage is 45.0 feet. * Minor flooding is occurring. * Forecast...The river has crested and is falling. It is expected to fall below flood stage this afternoon. * Impact...At 45.0 feet, Water will encroach residential property in the vicinity of the gage. Residences on the east bank near the river will be threatened. Water will cover entrance driveways to property on the east bank. && LAT...LON 3052 9004 3052 9014 3061 9019 3060 9010 $$ LAC103-130900- /O.CON.KLIX.FL.W.0179.000000T0000Z-210713T1845Z/ /CVEL1.1.ER.210712T0554Z.210712T1800Z.210713T1245Z.NO/ 949 AM CDT Mon Jul 12 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Bogue Falaya River At Boston St in Covington. * Until early tomorrow afternoon. * At 8:30 AM CDT Monday the stage was 7.2 feet. * Flood stage is 6.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 8.0 feet this afternoon. It will then fall below flood stage tomorrow morning. * Impact...At 7.0 feet, Water will rise onto the west bank flooding property of the Bogue Falaya Towers at East Boston Street and threatening commercial property on the east bank near Military Road. Bogue Falaya River Park and Christ Episcopal School grounds will begin to flood. && LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004 $$
681 WGUS84 KLIX 121916 FLSLIX Flood Statement National Weather Service New Orleans LA 216 PM CDT Mon Jul 12 2021 ...The Flood Warning is cancelled for the following rivers in Louisiana... Bogue Falaya River At Camp Covington affecting St. Tammany Parish. LAC103-122030- /O.CAN.KLIX.FL.W.0180.000000T0000Z-210712T1916Z/ /CGSL1.1.ER.210712T0529Z.210712T0915Z.000000T0000Z.NO/ 216 PM CDT Mon Jul 12 2021 ...The Flood Warning for the Bogue Falaya River At Camp Covington has been cancelled... The Flood Warning is cancelled for the Bogue Falaya River At Camp Covington. * At 1:00 PM CDT Monday the stage was 44.8 feet. * Flood stage is 45.0 feet. * Forecast...The river is expected to fall to 36.3 feet Saturday morning. && LAT...LON 3052 9004 3052 9014 3061 9019 3060 9010 $$ BL
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 12, 3:41 AM CDT, 9 minutes earlier.
Area forecast discussion, Jul 12, 3:41 AM CDT, 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service New Orleans LA 341 AM CDT Mon Jul 12 2021 .SHORT TERM (Today through Tuesday Night)... Another day, another complicated forecast. Let's dive right into it starting off with early this morning, recent radar trends illustrate isolated rain/storms ongoing across coastal SE LA, riding along a weak boundary and attendant surface vorticity - likely associated with the farthest western extent of a remnant cold pool from earlier Sunday evening convection exiting our eastern Gulf waters. Recent CAM soundings valid 09-12Z along with RAP mesoanalysis illustrate plenty of available potential energy, with MLCAPE ~1500-2000+J/kg widespread along and south of I-10/12 north and west all across central and SW LA/SE TX. Meaning, any weak boundary similar to this one will be plenty of enough subtle lift to get pulses of convection going, and have bumped up PoP's in southern SE LA areas through 15Z to accommodate for any possible pop up shower or storm as this boundary continues north and west. Otherwise, just like yesterday - focus will be out towards our west at a disorganized cluster of showers and storms already ongoing across central LA and eastern TX. This activity remains supported by noticeable instability axis denoted by a broad unstable warm sector across SW LA to slightly less MLCAPE/more CINH north of this boundary. Previous hours have shown weakening trends in convection with the lead boundary, but deeper convection has developed upstream of this boundary across the LA/TX state line. Given nearly zonal 850-300mb mean flow, recent HRRR runs grab on to this activity quite well for a change by propagating the lead outflow boundary into our area between 4AM and 5AM. What will need to be watched is 1) The extent of convective coverage back west between now and 12Z, which will have everything to do with cold pool strength and eastward propagation and 2) Upstream development, similar to what is already ongoing in east Texas. Looking ahead, seeing the HRRR and other select 00Z HREF members struggling on evolving this activity into a potential MCS east enough into our area, with the bulk of convection sagging south into SW and south-central LA this morning. Likely reason for models struggling keeping this line from strengthening as it enters our western CWA is likely due to this activity running into a stable pre-storm environment, north of the aforementioned instability axis anchored near/across I-10/12. This analysis makes sense given a stable/subsident environment following yesterday evening convection (combined with typical nocturnal decoupling). However, this will be very short lived as we will likely destabilize fast shortly after sunrise, eroding any environmental CINH. For now, anticipating a generally weak outflow dominant line of showers and storms entering our NW CWA around 4AM, and may remain weak as it likely continues to progress east. But building instability this morning will likely get this line (or the activity/boundary behind it) going later this morning through the PM. Add to that, the slow NW moving outflow boundary previously discussed across SE LA which will likely persist NW eventually colliding with this complex igniting another round of messy, widespread convection. Location... somewhere across central portions of the CWA but will only stay cute with it in this discussion and NOT reflect it in the forecast as confidence on location is rather low. Any additional development from boundary interactions/collisions will likely restrengthen the already eastward progressing cold pool, accelerating convection east supported by easterly deep-layer mean flow. HRRR and select HREF members struggle at show any eventual eastward propagation but will support the idea that this will continue ESE into the MS sound, coastal MS and SE LA later today. Lessons learned from the previous day(s) include the lack of cloud cover early in the morning will likely lead to morning temperatures heating up faster, reaching convective temperature and developing spotty shower/storms early out ahead of the aforementioned boundaries coming in from the northwest. GOES-16 Nighttime Microphysics satellite imagery indicates only patchy cooridor of altostratus lingering well behind the anvil canopy from yesterday evening's convection south of Mobile, AL. Leaning towards another sunny and hot early morning which will get spotty showers/storms going earlier around mid-morning, similar to Sunday. Regardless, watch for the same boundary interactions for deeper and stronger convective initiation later this morning and afternoon once the main outflow boundaries dig into our CWA. Model soundings not pinging at any impressive derived severe weather parameters in such a moist adiabatic thermal profile. However, noticing a slight drop in freezing level heights getting down to the upper 13kft range, with slightly cooler overall temperatures below H5 and 700-900J/kg of CAPE in the -10 to -30C Hail growth zone. Can't rule out some pea sized hail in the strongest storm, but hail will above all be the lowest threat in a day like today. No distinct dry air in the H85 to H6 layer after PBL mixing mid/late morning to support severe wind gusts, but even yesterday we saw some over performing storms gust well above 40mph, and with a surging outflow boundary similar to yesterday, sub-severe wind gusts around 35-45mph will be possible. Above any severe weather risk will be the threat for localized flash flooding. Since the upstream outflow boundary farther west will evolve in a zonal W/E orientation and become parallel to the deep- layer wind, the only thing propagating this boundary will be the cold pool itself. Not too worried about any boundaires hanging up today, but they may be slow down later this morning due to lack of convection. But, mean storm motion of ~265/10kts will keep these storms moving which is good news. The main issue will be boundary collisions leading to back building or training which will pose an isolated flash flooding risk. What is left of this complex exiting will exit to the south and east late this afternoon/evening, revealing mostly dry conditions but any lingering boundaries could re-ignite activity along coastal areas. Will likely send another update before 8AM if conditions/trends warrant, especially after analyzing the upcoming 12Z KLIX RAOB. By Tuesday, the upper-level dynamics supporting convection upstream of the zonal deep-layer flow exits towards our north, as we settle into overall weaker lower tropospheric flow. This slows down mean storm motion back to a crawl yet again. Late-hour runs of the CAM's indicate southeasterly low-level flow taking over, surging several bands of showers/storms from nocturnal convection across coastal waters inland through mid/late AM and into the PM. With weak steering flow, storm propagation will be dependent on boundary interactions but locally heavy rainfall leading to isolated flash flooding concerns will remain a risk. Not anticipating severe weather, as even strong wind gusts will be hard to come by but worthy of watching any stronger storms in such a moist environment. With low-level flow persistently from the southeast, boundaries will likely surge northwest throughout the day coming to an end once we lose daytime heating around sunset. KLG .LONG TERM (Wednesday and beyond)... Upper ridging over the Rockies and western Atlantic Ocean will continue to be the main players during the extended forecast period. Those two features will leave a weakness in the mid levels over the Great Lakes and portions of the Mississippi River Valley, with the main belt of westerlies remaining near the US-Canada border. The Atlantic ridge will try to build westward into the local area toward the end of the week, but as the ridge over the Rockies builds, a northern stream shortwave will force the Atlantic ridge east again. Moisture levels will certainly remain sufficient to support thunderstorm development with a moist southeasterly flow remaining in place over the central Gulf Coast region. Precipitable water values will generally remain in the 1.7 to 2.1 inch range. This is expected to result in a typical summer pattern for mid July but with higher than climatological PoPs each day, mainly during the afternoon hours. With moisture levels that high, localized heavy rainfall will certainly be possible, but currently no specific signals for any widespread heavy rainfall event. Regarding temperatures, not a lot of spread between the GFS/ECMWF/NBM numbers. The NBM favors the ECMWF where differences exist. If thunderstorms develop early enough during a particular day (late morning) that could hold highs down 3-5 degrees for that location. 35 && .AVIATION (06z TAF Package)... Currently, all terminals VFR with the exception of KMCB, which has developed LIFR ceilings. These conditions will continue for the next few hours, with some MVFR ceilings developing toward sunrise at most terminals. Main concern over the first 6 hours of the TAF package will be the redevelopment of SHRA/TSRA. As has been the case the last several nights, terminals near the coast could see this prior to sunrise with mainly MVFR to IFR ceilings possible. In addition, there are a couple of bands of TSRA from southern Arkansas into northwest Louisiana and east Texas that are moving east at 20-25 knots. This could get them into KBTR, potentially as early as 09z if they hold together, and possibly affect remaining terminals during the morning hours. Will carry VCTS for now, but if it appears that there will be direct impacts at a terminal, amendments for MVFR to IFR ceilings, IFR or lower visibilities, and wind gusts to 30 knots will be necessary. Convective threat is expected to continue until about 00z Tuesday, with primarily VFR conditions 00z-06z Tuesday. 35 && .MARINE... Weak onshore flow will persist beginning the week, which will continue through the rest of the week and upcoming weekend. Waves/seas will vary on the lower side around 1-2ft for protected waters to 2-3 ft for outer Gulf waters. Daily scattered rain/storm chances can be expected in the morning hours, with stronger activity possible across coastal locations during the afternoon hours. Main threats in any one stronger storm will be strong wind gusts >34kts, locally enhanced waves/seas and waterspouts. KLG && .PRELIMINARY POINT TEMPS/POPS... MCB 86 72 88 72 / 80 40 60 10 BTR 89 73 90 74 / 70 30 60 10 ASD 89 75 88 74 / 60 20 60 10 MSY 90 78 90 78 / 60 20 60 10 GPT 87 76 87 75 / 60 30 60 10 PQL 86 75 88 74 / 60 20 60 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:50 AM CDT | River Flood Warning | LIX | Saint Tammany | 31 hr |
| Jul 12, 5:45 AM CDT | River Flood Warning | LIX | Saint Tammany | 30 hr |
| Jul 12, 7:23 AM CDT | Special Weather Statement | LIX | West Feliciana | 52 min |
| Jul 12, 8:04 AM CDT | Special Weather Statement | LIX | East Feliciana, Pointe Coupee, West Feliciana | 56 min |
| Jul 12, 9:00 AM CDT | Special Weather Statement | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, West Baton Rouge, West Feliciana | 30 min |
| Jul 12, 10:56 AM CDT | Special Marine Warning | LIX | 64 min | |
| Jul 12, 11:07 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 8 min |
| Jul 12, 11:14 AM CDT | Special Weather Statement | LIX | Saint Tammany | 46 min |
| Jul 12, 11:49 AM CDT | Special Weather Statement | LIX | Orleans | 26 min |
| Jul 12, 11:56 AM CDT | Special Marine Warning | LIX | 49 min | |
| Jul 12, 12:05 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 115 min |
| Jul 12, 12:15 PM CDT | Special Marine Warning | LIX | 60 min | |
| Jul 12, 12:23 PM CDT | Special Weather Statement | LIX | Jefferson, Lafourche | 67 min |
| Jul 12, 1:11 PM CDT | Special Marine Warning | LIX | 64 min | |
| Jul 12, 1:43 PM CDT | Special Marine Warning | LIX | 62 min | |
| Jul 12, 2:13 PM CDT | Special Marine Warning | LIX | 62 min | |
| Jul 12, 3:11 PM CDT | Special Marine Warning | LIX | 64 min | |
| Jul 12, 4:10 PM CDT | Special Marine Warning | LIX | 65 min |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.